Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
Question: Pain in upper chest.
|kat771 - Tue May 15, 2007 8:49 am||
Hi - I am a 37 year old female...a little overweight but otherwise relatively healthy. Over the past 2 weeks or so I have had a strange pain right in the middle of my upper chest -it is almost like a heaviness. Not to be too blunt but...The pain is right in the middle of my breasts right on the bone there. The pain is a little worse if I bend over and slightly worse when I exhale. It's not a horrible exruciating pain, but it is definitely there and I am concerned that it is a tumor or cancer. I have had very bad indigestion for about 8-10 years and I have been under a lot of stress lately. I don't really have any other symptoms and there are no noticable lumps or anything. Any advice is very appreciated!! Thank you!
|Marceline F, RN - Tue Jun 26, 2007 5:48 am||
From your description of symptoms, sounds like you are the victim of GERDs or Gastro Esophageal Reflux Disease. If left untreated, it can lead to Gastroesophagitis (a very painful inflammation of this area which lies just under your breast bone or sternum). GERDs is actually fairly common and treated frequently with such known products as Zantac, Pepcid, Prilosec, Nexium, Protonix and others. Long term states of untreated can potentially lead to esophageal erosion which would require a long healing process. I recommend you seek advice and appropriate medication from your primary physician.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.